You are here

A Scalable Approach for Computing Distance-Bounded Node-Disjoint Paths in Optical Networks

Authors: 

Alejandro Arbelaez, Deepak Mehta, Barry O’Sullivan, Cemalettin Ozturk, Luis Quesada

Publication Type: 
Refereed Conference Meeting Proceeding
Abstract: 
Both access and core optical networks require connectivity between a given set of pairs of nodes under path-length constraints. In the context of Long Reach Passive Optical Networks (LR-PON) there is a limit on the length of the fibre between a local-exchange (LE) site and its metro-core (MC) node, and in the transparent optical core network the length of fibre between each pair of MC nodes must be within a given threshold. A failure in the network could affect hundreds of thousands of customers. Therefore, it is often important ensuring multiple connectivity between a given set of pair of nodes through at least two node-disjoint paths while respecting the path-length constraints. Node-disjointness allows switching to an alternative path whenever a link or a node fails. Minimising the cost associated with the fibre while maximising the disjointness for a given network is a very challenging task. In this paper, we develop and present a general approach that is scalable for solving very large instances of this problem.
Conference Name: 
International Conference on Transparent Optical Networks
Proceedings: 
Transparent Optical Networks (ICTON), 2015 17th International Conference on
Digital Object Identifer (DOI): 
10.1109/ICTON.2015.7193474
Publication Date: 
06/07/2015
Volume: 
1
Issue: 
1
Pages: 
1-4
Conference Location: 
Hungary
Institution: 
National University of Ireland, Cork (UCC)
Open access repository: 
No